Alert archive / New Hampshire / Red Flag Warnings in 2015
Red Flag Warning 8, NWS Gray, ME
NWS Gray, ME issued this red flag warning at May 24, 2015, 12:35 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2015, 12:35 PM EDT (16:35 UTC)
- Expired
- May 24, 2015, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
683 WWUS81 KGYX 241635 RFWGYX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1235 PM EDT SUN MAY 24 2015 ...DANGERS FIRE WEATHER CONDITIONS EXPECTED ACROSS WESTERNMOST MAINE AND SOUTHERN NEW HAMPSHIRE INTO THIS EVENING... .RECENT DRY WEATHER HAS ALLOWED FINE FUELS TO REMAIN DRY DESPITE GREEN UP BEING UNDERWAY. THIS IS COUPLED WITH A VERY DRY AIR MASS REMAINING IN NEW ENGLAND TODAY...WHERE RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN BETWEEN 20 AND 25 PERCENT THIS AFTERNOON. WINDS WILL REMAIN GUSTY FROM THE WEST INTO THIS EVENING...AND LEAD TO UNCONTROLLABLE FIRE BEHAVIOR. MEZ012-018-019-NHZ004>015-250000- /O.NEW.KGYX.FW.W.0008.150524T1635Z-150525T0000Z/ SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- 1235 PM EDT SUN MAY 24 2015 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR WESTERNMOST MAIND AND SOUTHERN NEW HAMPSHIRE... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A RED FLAG WARNING FOR CRITICAL FIRE WEATHER CONDITIONS...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * AFFECTED AREA...WESTERNMOST MAINE AND SOUTHERN NEW HAMPSHIRE. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TIMING...THROUGH 8 PM THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE 70S. * LIGHTNING...NONE. * IMPACTS...ANY FIRES MAY SPREAD RAPIDLY AND UNCONTROLLABY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this red flag warning went out at May 24, 11:33 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 24, 11:33 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1133 AM EDT SUN MAY 24 2015
.SYNOPSIS...
HIGH PRESSURE SHIFTS TO OUR SOUTH TODAY AND WILL WILL PROVIDE
FAIR AND WARMER WEATHER INTO MEMORIAL DAY. A WARM FRONT WILL
CROSS THE AREAS MONDAY NIGHT AND TUESDAY....PROVIDING A CHANCE FOR
SHOWERS AND STORMS. WARM AND MORE HUMID CONDITIONS ARE EXPECTED
MID TO LATE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...
HAVE UPDATED FORECAST BASED ON CURRENT CONDITIONS AND LATEST SET
OF MESOSCALE MODELS. FRONTAL BOUNDRY FORMING OVER NORTHERN NEW
HAMPSHIRE AND WEST-CENTRAL MAINE THIS MORNING. A WEAK IMPULSE WILL
ENTER THE REGION IN A NORTHWEST FLOW AS INSTABILITY SLOWLY
INCREASES THIS AFTERNOON. CAPE VALUES CLIMB TO AROUND 500 J/KG IN
THE AREA OF FRONTOGENESIS.
BASED ON ABOVE...HAVE INCREASED THE CLOUD COVERAGE FOR TODAY AND
INCREASED POPS TO CHANCE OR SLIGHT CHANCE OVER THE NORTHEASTERN
HALF OF OUR FORECAST AREA. THE SHOWERS AND ISOLD RUMBLES OF
THUNDER WILL LIKELY DRY UP WHEN ATTEMPTING TO REACH SOUTHWESTERN
PORTIONS OF THE FORECAST AREA.
TEMPERATURES CLIMBING FASTER THAN ANTICIPATED...BUT CLOUDS WILL
INHIBIT READINGS SOMEWHAT THIS AFTERNOON. NEVERTHELESS...SOME
AREAS TO PEAK OUT AT 80 DEGREES TODAY OVER SOUTHERNMOST AREAS.
PREV DISC...
UPDATE...A FEW MINOR CHANGES BASED ON CURRENT
OBSERVATIONAL TRENDS. COULD BE A SPRINKLE IN NRN ZONES THIS
MORNING...AS S/WV TROF CROSSES JUST N OF THE INTERNATIONAL BORDER.
PREVIOUS DISCUSSION...AS HIGH PRES SETTLES S OF NEW ENGLAND...WLY
RETURN FLOW WILL HELP TO WARM UP THE FORECAST AREA NICELY TODAY.
WIDESPREAD 70S ARE EXPECTED...WITH POCKETS OF 80S FROM KASH TO
KCON AND EWD TO KSFM. DESPITE THE ADVECTION OF HIGHER DEWPOINTS
THAN YESTERDAY...THE WARM TEMPS WILL OFFSET THAT AND KEEP RH
VALUES BELOW 30 PERCENT. CONTINUED GUSTY WLY WINDS WILL MEAN FIRE
DANGER WILL STAY ELEVATED FOR AT LEAST ANOTHER DAY.
A NRN STREAM S/WV TROF WILL BRUSH THE FORECAST AREA LATER
TODAY...AND MAY HELP TRIGGER A FEW SHOWERS ACROSS THE NRN ZONES.
MESOSCALE MODEL FORECASTS FAVOR ENOUGH GRAUPEL DEVELOPMENT FOR
SOME ISOLD THUNDER...SO HAVE ALSO ADDED THIS TO THE FORECAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
RETURN FLOW CONTINUING OVERNIGHT WILL KEEP TEMPS MUCH MILDER THAN
THE PAST COUPLE OF NIGHTS. BY MON A WARM FRONT WILL TRY AND LIFT
THRU THE FORECAST AREA. INCREASING DEWPOINTS FROM THE SW ADVECTING
OVER THE COLD GULF OF ME WILL LIKELY SUPPORT LOW STRATUS
DEVELOPMENT. AT THIS TIME WIND DIRECTION LOOKS TO KEEP THAT MOSTLY
OFFSHORE...BUT WILL HAVE TO MONITOR TOWARDS THE END OF THE PERIOD.
ANOTHER FEATURE TO WATCH WILL ALSO BE LATE DAY CONVECTION ACROSS
THE UPPER MIDWEST TODAY. MODEL FORECASTS SHOW AN AREA DEVELOPING
AND MOVING NEWD INTO THE GREAT LAKES OVERNIGHT. SOME OF THE MORE
AGGRESSIVE FORECASTS...LIKE THE GFS...BRING THIS OVER THE RIDGE
AND INTO PARTS OF NEW ENGLAND FOR MON. FOR NOW HAVE INCREASED POP
IN THE MTNS DURING THE DAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
LARGE 500MB RIDGE BUILDS IN EARLY IN THE WEEK AND OVERRUNS CLOSED
LOW TO THE SOUTH SETTING UP REX BLOCK THRU THE END OF THE
WEEK...LEADING TOP A WARM AND HUMID CONDITIONS INTO EARLY NEXT
WEEKEND.
INITIALLY ON MON NIGHT A WEAK WAVE RIDES OVER THE TOP OF THE
RIDGE AND PUSHES LOW-MID LVL WARM FRONT SW-NE THRU THE AREA. AS
IS OFTEN THE CASE AS THE WAVE ENCOUNTERS THE RIDGE IT FLATTENS OUT
AND DYNAMICS WEAKEN AS THE WAA MOVES THRU. SO BEST CHC OF OF ANY
SHRA/TSRA WILL BE IN THE NRN AND WRN ZONES...WITH COASTAL AREAS
ONLY SEE A SLIGHT CHC OF RAIN FROM THIS FRONT. THE FRONT LINGERS
INTO TUE MORNING...BUT RIDGING BUILDS QUICKLY BEHIND THIS FRONT
AND EXPECT PARTIAL CLEARING AT LEAST AND WARMING TEMPS TUE
AFTERNOON WITH HIGHS 80-85 INLAND AND 70S ON THE COAST. WITH TDS
RISING INTO THE LOW-MID 60S. AFTER A MUGGY TUE NIGHT WITH LOWS
MAINLY IN THE UPPER 50S TO MID 60S...WEDNESDAY LOOKS TO BE THE
WARMEST DAY OF THE WEEK AS HIGHS CLIMB SECURELY IN THE 80S...WITH
A FEW SPOTS IN SRN NH MAKING A RUN AT 90. A WEAK FRONT MOVES IN
FROM THE NW WED AFTERNOON...BUT THE TREND IS FOR IT TO STALL OR
WASH OUT BEFORE IT REACHES THE CWA...AT LEAST ACCORDING TO THE 00Z
EURO. STILL COULD SET OFF SOME SOME CONVECTION IN THE MOUNTAINS
WED AFTERNOON.
FOR THU-SAT WE WILL BE SITTING ON THE ANTICYCLONIC SIDE OF THE 500
MB JET...AND WILL HAVE TO WATCH FRO SOME WAVES MOVING THRU THE
FLOW. WHICH COULD SET OFF SHRA/TSRA AT LEAST ONE DAY DURING THAT
TIMEFRAME...BUT MODELS ARE NOT CONSISTENT ENOUGH WITH ANY FEATURE
TO NAIL DOWN THESE WAVES AT THIS TIME. IT WILL STAY WARM AND HUMID
THRU THIS PERIOD WITH HIGHS LOW-MID 80S INLAND AND IN THE 70S ON
THE COAST.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
SHORT TERM...VFR CONDITIONS TO PREVAIL THRU MON. GUSTY WLY WINDS
EXPECTED TODAY...WITH GUSTS AROUND 25 KTS AT TIMES AT ALL
TERMINALS. THERE IS THE POSSIBLY THAT INCREASING MOISTURE
ADVECTION OVER THE WATERS WILL SUPPORT SOME LOW STRATUS
DEVELOPMENT LATER MON. THIS IS A LOW CONFIDENCE FORECAST AT THIS
TIME HOWEVER.
LONG TERM...MVFR OR IFR IN SHOWERS IS POSSIBLE MONDAY
NIGHT...OTHERWISE MAINLY VFR TUE-THU. SCT TSRA ARE POSSIBLE WED
AND THU AFTERNOON..E.SPECIALLY AWAY FROM THE COAST.
&&
.MARINE...
SHORT TERM...OVERLAND TEMPS ARE EXPECTED TO WARM NICELY
TODAY...ALLOWING FOR DEEPER MIXING NEAR-SHORE. OCCASIONAL GUSTS OF
25 KTS ARE POSSIBLE FOR THE BAYS AS A RESULT. ON THE OUTER WATERS
THE CONTINUED WLY FLOW WILL KEEP SEAS NEAR 5 FT WITH GUSTS AROUND
20 KTS AT TIMES. GIVEN THE HOLIDAY WEEKEND AND INCREASED
RECREATION ON THE WATERS A SCA HAS BEEN ISSUED THRU THIS EVENING.
LONG TERM...HIGH PRESSURE BUILDS SOUTH OF THE WATERS THIS
WEEK...BUT WEAK WAVES OF LOW PRESSURE WILL PASS N OF NEW ENGLAND
AND COULD ENHANCE SW FLOW AT TIMES THAT WINDS/SEAS APPROACH SCA
LEVELS.
&&
.FIRE WEATHER...
RETURN FLOW WILL HELP INCREASE DEWPOINTS ACROSS MUCH OF THE AREA
TODAY. HOWEVER...WARMING TEMPERATURES WILL KEEP RELATIVE
HUMIDITIES BELOW 30 PERCENT. GUSTY WESTERLY WINDS WILL KEEP FIRE
DANGER ELEVATED TODAY. HIGHEST TEMPERATURES AND LOWEST RELATIVE
HUMIDITY VALUES ARE EXPECTED ACROSS SOUTHERN NEW HAMPSHIRE. BY
MONDAY HIGHER MOISTURE IN THE AIR MASS WILL KEEP RELATIVE
HUMIDITIES ABOVE 30 PERCENT...AS A WARM FRONT LIFTS THROUGH THE
AREA WITH SCATTERED SHOWERS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ151-
153.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ150-152-154.
&&
JCHazardous weather outlook, May 24, 12:35 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1235 PM EDT SUN MAY 24 2015 MEZ007>009-013-014-020>028-NHZ001>003-251645- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-COASTAL YORK- COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- 1235 PM EDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITIES...COMBINED WITH DRY GROUND AND VEGETATION...WILL ONCE AGAIN CREATE CONDITIONS THAT WOULD ENHANCE THE GROWTH AND SPREAD OF FIRES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ019-251645- INTERIOR CUMBERLAND- 1235 PM EDT SUN MAY 24 2015 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-251645- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1235 PM EDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ012-018-NHZ004>015-251645- SOUTHERN OXFORD-INTERIOR YORK-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH- EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- 1235 PM EDT SUN MAY 24 2015 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:25 AM EDT | Small Craft Advisory | GYX | 11 hr |
Nearby
Red Flag Warnings in New Hampshire, 2015Red Flag Warnings in Maine, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.